Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 22, 2015, 3:51 AM EDT for 4 counties in Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2015, 3:51 AM EDT (07:51 UTC)
- Expired
- Sep 22, 2015, 4:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Atlanta, GA
Counties Macon County, GA, Schley County, GA, Sumter County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WWUS82 KFFC 220751
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT TUE SEP 22 2015
GAZ091>093-103-104-220845-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-SCHLEY GA-
351 AM EDT TUE SEP 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
SUMTER...MACON AND SCHLEY COUNTIES UNTIL 445 AM EDT...
AT 349 AM EDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS EXTENDING FROM
NEAR ELLAVILLE TO NEAR PRESTON...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAIN IS POSSIBLE.
IMPACT...MAIN CONCERN IS LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS. WATER MAY COME OUT OF CREEKS AND ACROSS
ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...BUENA VISTA...ELLAVILLE...OGLETHORPE...PRESTON...
MONTEZUMA...RICHLAND...MARSHALLVILLE...PLAINS...IDEAL...LESLIE...
ANDERSONVILLE...WESTON...SUMTER...PUTNAM...LAMAR...SEMINOLE...GARDEN
VALLEY...DOYLE AND FOUNTAINVILLE.
LAT...LON 3197 8444 3192 8446 3192 8466 3229 8465
3242 8436 3237 8432 3237 8425 3253 8405
3253 8400 3252 8405 3250 8403 3251 8392
3248 8392 3247 8385 3231 8385 3218 8403
3210 8400 3191 8413 3192 8434 3188 8435
TIME...MOT...LOC 0749Z 226DEG 22KT 3226 8438 3207 8450
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 22, 1:53 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 22, 1:53 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 153 AM EDT TUE SEP 22 2015 .PREV DISCUSSION... /ISSUED 817 PM EDT MON SEP 21 2015/ PREV DISCUSSION... /ISSUED 316 PM EDT MON SEP 21 2015/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... POP FCST REMAINS TRICKY THRU PERIOD AS UPPER LEVEL FORCING FROM AMPLIFYING SHORTWAVE TROUGH STRUGGLES AGAINST A RATHER DRY MIDLEVEL COLUMN AND LACK OF DAYTIME HEATING FROM SOLAR SHELTERING MAINLY ACROSS NORTH GA. VORT ADVECTION ALONG LINGERING SFC BOUNDARY LOOKS TO RESULT IN SOME CYCLOGENESIS AND MESOLOW TRACKING NEWD OVERNIGHT ACROSS MAINLY CENTRAL GA. THERE IS AN INSTABILITY AXIS DRAPED FROM JUST SOUTH OF COLUMBUS UP TO MACON AND ATHENS WHERE ANY CONVECTIVE POTENTIAL EXISTS GOING INTO THIS EVENING...OTHERWISE MORE STRATIFORM LIGHT TO MODERATE RAIN IS POSSIBLE NORTH. TO FURTHER COMPLICATE THE FCST...A HYBRID CAD WEDGE LOOKS TO BUILD INTO THE EASTERN PORTIONS AFTER MIDNIGHT TONIGHT FROM A 1026MB PARENT HIGH CENTERED OVER NEW ENGLAND. THE WEDGE FRONT MAY FURTHER ENHANCE PRECIP POTENTIAL AND THE NAM 305K THETA SFC INDICATES SOME ISENTROPIC UPGLIDE KICKING IN AFTER 09Z FOR PARTS OF THE EAST AS WELL. ALL CONSIDERED...HAVE MAINTAINED SLIGHT TO CHANCE POPS ACROSS MAJORITY OF AREA TONIGHT INTO TUESDAY AFTERNOON AS THE UPPER WAVE ENERGY STARTS TO CLOSE OFF AND LINGER ENHANCED MOISTURE. NOT CONFIDENT TO INCLUDE LIKELY POPS AT ANY PARTICULAR PERIOD...THOUGH WILL PROBABLY BE SOME LATER FOCUS OF EITHER MESOSCALE BANDING OR MORE CONCENTRATED CONVECTION TO WARRANT UPDATES TO RAISE POPS. BEST CHANCE SHOULD MAINLY BE CENTRAL GA AND EAST NORTH GA. MAY HAVE ISOLATED FLOOD POTENTIAL IN THE SOUTHEAST IF TRAINING OR BANDING OCCURS THIS EVENING INTO EARLY TUESDAY ALONG AND AHEAD OF THE MESOLOW AS IT TRACKS ACROSS CENTRAL GA. TEMPS HAVE BUST POTENTIAL AGAIN WITH HOW MUCH CLOUD COVER HINDERS GUIDANCE AND HOW STRONG THE WEDGE INFLUENCE ENDS UP BEING FROM THE NORTHEAST. EXPECT NEAR TO SLIGHTLY BELOW CLIMO NORM VALUES AND DECREASED DIURNAL RANGE. BAKER LONG TERM /WEDNESDAY THROUGH MONDAY/... MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE. BDL PREVIOUS DISCUSSION... LONG RANGE MODELS /ECMWF AND GFS/ ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN THROUGH THE WEEKEND. BASICALLY THEY BOTH CUT OFF AN UPPER LOW GENERALLY OVER THE GEORGIA... FLORIDA AND NORTHEAST GULF REGIONS BY WEDNESDAY MORNING WHILE A LARGE SURFACE RIDGE OF HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION ESTABLISHES A COOL EASTERLY WIND FLOW. THIS INITIAL PATTERN SUGGEST MAYBE A SLIGHT RAIN CHANCE OVER THE FAR SOUTHEAST AND THEN EASTERN ZONES ON WEDNESDAY AND THURSDAY RESPECTIVELY. WILL PLAY IT SAFE AND MENTION A SLIGHT CHANCE OF THUNDER FOR WED AND THU AFTERNOON... BUT BOTH MODELS ARE CURRENTLY HOLDING THE INSTABILITIES EAST AND SOUTH OF THE AREA. BY FRIDAY... BOTH MODELS ARE RETROGRADING THE UPPER LOW SLIGHTLY WESTWARD... WHICH BEGINS TO PLACE THE FORECAST AREA MORE ON THE ACTIVE EAST SIDE OF THE UPPER LOW. THIS COUPLED WITH INCREASING ATLANTIC MOISTURE DUE TO THE DEEP EASTERLY FLOW SUGGEST INCREASING CLOUDS AND RAIN CHANCES FROM EAST TO WEST ON FRIDAY... WITH A CHANCE OF POPS ON TAP FOR MOST AREAS OVER THE WEEKEND. THE COOL WEDGE OF STABLE AIR SETTLING IN ON FRIDAY AND BECOMING MORE ENTRENCHED OVER THE WEEKEND WILL HOLD ANY THUNDER CHANCES DOWN TO MAYBE ISOLATED EACH AFTERNOON AT BEST... AND HOLD DAYTIME HIGHS ABOUT 3-5 DEGREES BELOW NORMAL. EXPECT LOWS IN THE 50S AND 60S. 39 && .AVIATION... 06Z UPDATE... VFR CONDITIONS WILL BECOME MVFR AS EASTERLY WINDS BRING LOWER CIGS ACROSS THE AREA BY DAYBREAK. EAST WINDS WILL GENERALLY BE 6KTS OR LESS THROUGHOUT THE PERIOD. SHOWERS ARE EXPECTED OFF AN ON AT THE TAF SITES BUT THUNDER IS NOT EXPECTED AT THIS TIME. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF MVFR CIGS. MEDIUM TO HIGH CONFIDENCE ALL OTHER ELEMENTS. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 78 62 81 62 / 30 20 20 20 ATLANTA 80 64 81 63 / 20 10 20 10 BLAIRSVILLE 76 57 78 57 / 30 20 20 10 CARTERSVILLE 81 62 83 61 / 20 10 20 10 COLUMBUS 83 66 83 66 / 30 20 20 10 GAINESVILLE 76 63 79 62 / 30 20 20 10 MACON 82 63 83 63 / 40 20 20 20 ROME 82 61 83 60 / 20 5 10 10 PEACHTREE CITY 79 62 81 60 / 30 10 20 10 VIDALIA 84 67 83 66 / 40 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....39 AVIATION...ATWELL
Hazardous weather outlook, Sep 22, 1:47 AM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 147 AM EDT TUE SEP 22 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 147 AM EDT TUE SEP 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED OVER PARTS OF CENTRAL GEORGIA TODAY. WEATHER HAZARDS EXPECTED... BRIEF GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DISCUSSION... AN UPPER LOW PRESSURE SYSTEM WILL INTERACT WITH INCREASING MOISTURE AND INSTABILITY TO PRODUCE SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS AT TIMES. THE GREATER THUNDERSTORM CHANCES WILL BE ALONG AND SOUTH OF A COLUMBUS TO MACON LOUISVILLE LINE WHERE A STALLED FRONTAL BOUNDARY WILL HELP PROVIDE A FOCUS. MAINLY SHOWERS ARE EXPECTED ELSEWHERE. OTHERWISE... NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS AN UPPER LOW PRESSURE SYSTEM MEANDERS ACROSS THE DEEP SOUTH THROUGH AT LEAST THE WEEKEND. THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE BRIEF GUSTY WINDS... LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 21, 11:52 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 PM EDT MON SEP 21 2015
GAZ104-220415-
SUMTER GA-
1152 PM EDT MON SEP 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 1215 AM
EDT...
AT 1152 PM EDT...A STRONG THUNDERSTORM WAS OVER AMERICUS...MOVING
NORTHEAST AT 15 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...ANDERSONVILLE...SUMTER...LAMAR...NEW ERA...METHVINS...
MADDOX...HUNTINGTON AND PENNINGTON.
LAT...LON 3193 8427 3209 8437 3216 8426 3216 8418
3222 8418 3223 8417 3223 8414 3219 8413
3219 8409 3218 8405 3208 8398 3205 8398
3205 8397 3203 8396
TIME...MOT...LOC 0352Z 239DEG 13KT 3205 8425Special weather statement, Sep 22, 3:05 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 AM EDT TUE SEP 22 2015
GAZ091-092-103-104-220745-
WEBSTER GA-MARION GA-SUMTER GA-SCHLEY GA-
305 AM EDT TUE SEP 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
SUMTER AND SCHLEY COUNTIES UNTIL 345 AM EDT...
AT 303 AM EDT...A CLUSTER OF HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORMS WAS EXTENDING FROM NEAR PLAINS TO NEAR PRESTON...AND
MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAIN CAN BE EXPECTED.
IMPACT...MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS IS POSSIBLE. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...ELLAVILLE...PRESTON...PLAINS...ANDERSONVILLE...WESTON...
SMITHVILLE...SUMTER...PUTNAM...LAMAR...SEMINOLE...DOYLE...NEW ERA...
DRANEVILLE...FRIENDSHIP...METHVINS...PENNINGTON...CROXTON
CROSSROADS...HUNTINGTON AND LA CROSSE.
LAT...LON 3197 8444 3192 8446 3192 8466 3207 8464
3216 8465 3218 8463 3222 8464 3238 8434
3233 8425 3230 8425 3229 8422 3223 8422
3223 8414 3219 8413 3218 8405 3209 8398
3204 8398 3191 8425 3192 8434 3187 8434
TIME...MOT...LOC 0703Z 230DEG 11KT 3195 8438 3213 8454Special weather statement, Sep 22, 3:51 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT TUE SEP 22 2015
GAZ091>093-103-104-220845-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-SCHLEY GA-
351 AM EDT TUE SEP 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
SUMTER...MACON AND SCHLEY COUNTIES UNTIL 445 AM EDT...
AT 349 AM EDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS EXTENDING FROM
NEAR ELLAVILLE TO NEAR PRESTON...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAIN IS POSSIBLE.
IMPACT...MAIN CONCERN IS LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS. WATER MAY COME OUT OF CREEKS AND ACROSS
ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...BUENA VISTA...ELLAVILLE...OGLETHORPE...PRESTON...
MONTEZUMA...RICHLAND...MARSHALLVILLE...PLAINS...IDEAL...LESLIE...
ANDERSONVILLE...WESTON...SUMTER...PUTNAM...LAMAR...SEMINOLE...GARDEN
VALLEY...DOYLE AND FOUNTAINVILLE.
LAT...LON 3197 8444 3192 8446 3192 8466 3229 8465
3242 8436 3237 8432 3237 8425 3253 8405
3253 8400 3252 8405 3250 8403 3251 8392
3248 8392 3247 8385 3231 8385 3218 8403
3210 8400 3191 8413 3192 8434 3188 8435
TIME...MOT...LOC 0749Z 226DEG 22KT 3226 8438 3207 8450The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 11:52 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Sep 22, 3:05 AM EDT | Special Weather Statement | FFC | Schley, Sumter, Webster | 40 min |
| Sep 22, 4:55 AM EDT | Special Weather Statement | FFC | Macon, Schley, Sumter, Webster | 50 min |
| Sep 22, 5:42 AM EDT | Special Weather Statement | FFC | Jefferson | 63 min |
| Sep 22, 5:53 AM EDT | Special Weather Statement | FFC | Dooly, Sumter | 37 min |
| Sep 22, 6:54 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 51 min |
| Sep 22, 7:00 AM EDT | Special Weather Statement | FFC | Dooly, Houston, Macon, Schley, Sumter | 60 min |
| Sep 22, 11:16 AM EDT | Special Weather Statement | FFC | Stewart, Webster | 29 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.